Thankyou for posting on this subject ladies and for the recipe Jo. I have seen the recipe before but i was at the time on Tax (didn't need it then......) but i hadn't thought about this being a side effects of Tamoxifen. I am currently only on Tamoxifen and experience the small hard stools (similar to when on Fec) and couldn't understand this as i eat Veg / Salad /Quinoia / fruit and loads of water / green tea etc very little of anything likely to cause this and am very active. Will give this a try. Thanks Gilly x
After reading your post I thought about the 'go cake' recipe that is recommended on the 'top tips to help you through chemo thread', I have put you the link to the thread below which has been running for a number of years now, and also the recipe if you can't find it. It's supposed to work very well!
4oz All Bran, 5oz sugar, 10oz mixed dried fruit (basically whatever is in the cupboard – use a nice mixture) – apricots, sultanas, cranberries etc, lots of chopped prunes for extra “GO”. ½ pint of milk 4 oz self raising flour. Put All Bran, sugar and fruit into a bowl, mix, add milk and allow to stand for at least half an hour (while you recover from the physical effort so far). Sieve in the flour, mix well and pour into well greased 2lb loaf tin. Bake in moderate oven (180 degree c) for about an hour, until a knife comes out dry. Cover with foil after 30 mins if its browning too much. Turn out of tin and cool. Serve in thin slices with butter as thick as you like it!
Hi Moon,I'm glad you posted this because I have the same as what you describe. The pins and needles I let my arm hang down until they go. I eat prunes and nuts and veg and drink plenty of water(by the pint). I bought some bisacodyl tablets they are stool softeners and helped. But I will only use them as a one off as I certainly don't want a lazy bowel(it warns on the packet) things are bad enough with out that:)
Breast cancer.org has a lot of threads about being "stopped up" while on tamoxifen.
How have you got on with things? Any improvement?
Hi Moonand moon. If you post your query again in the Hormone treatment thread you may get additional answers. There's been a lot of discussion of Tamoxifen side effects there.
Oh - that's really funny. I did spell-check and it queried Tamoxifen and suggested "Damnation"!!!!
The pins and needles could be lymphoedema related, nothing to do with the tamoxifen. I have mild lymphoedema in the back of my hand, and sometimes I get tingling down my thumb which I have always assumed to be related. I get it when I have been using my hand a lot, either gardening or playing my clarinet.
Sorry to see you haven't had any replies as yet, but our helpline team are at hand if you would like to give them a call. Lines open at 9am today until 5pm (weekdays) and 10-2 Saturdays calls are free, 0808 800 6000.
I've been on Tamoxifen for 3 months now and have had a couple of side effects that are not on the very extensive list of side effects.
1) pins and needles in my arm on the side where I had surgery
2) small and hard stools
I was just wondering if anyone had experienced these, especially the stool issue? What did you do to help it? I've basically ended up being reunited with my hemorrhoid and it's very painful as you can imagine.